MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #3R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #3R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5517F302
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the reported lot.There have been no other events for the reported lot.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Primary right tka.It was reported that upon opening the implant, some whitish foreign material was observed to be adhered to the waist of the implant.Rep was present for the procedure and personally witnessed the foreign matter.Rep has also retained all packaging and provided pictures of the implant and outer box.The device is available for return having not been cleaned in any way.No surgical delay was caused as another implant was opened and made ready while the surgeon was making his cuts.The implant sticker did not get placed on the implant sheet.
 
Additional Manufacturer Narrative
Additional information: device evaluated by mfg.An event regarding foreign matter (white stain) involving a triathlon femoral component was reported.The event was confirmed by visual inspection.Method & results: device evaluation and results: a white stain was observed on one isolated area of the polished surface of the returned femoral component.Material analysis concluded that the staining on the bearing surface was attributed to residue from the pa coating.Medical records received and evaluation: not performed as no medical records were provided.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review:there have been no other similar events for the reported lot referenced.Conclusion: the material analysis reported indicated that characterisation using stero microscopy and electron miscroscopy confirmed staining on the bearing surface and on peri apatite (pa) coated surface.The staining on femoral component was attributed to excess residue of pa coating on bearing surface of the femoral component.An nc was initiated by the pa cell for the residue of pa on the femoral component.The nc found that while the excess residue was against specification, (b)(4).Therefore this does not represent a systemic issue.Further, the severity rating is s1, meaning minimal risk to the patient.No further investigation is possible at this time.
 
Event or Problem Description

Brand Name
TRIATHLON P/A CR BEADED #3R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7577865
Report Number0002249697-2018-01737
Device Sequence Number13511170
Product Code MBH
UDI-Device Identifier07613327040951
UDI-Public07613327040951
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number5517F302
Device Lot NumberCEH6R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2018
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR